Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

April 28, 2021Okmulgee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Apr 28, 2021, 5:19 AM CDT for Okmulgee County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2021, 5:19 AM CDT (10:19 UTC)
Expired
Apr 28, 2021, 5:45 AM CDT
In force
26 min
Issued by
NWS Tulsa, OK

County Okmulgee County, OK

The radar

The Tulsa radar (KINX), 104 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2021-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 661 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2021-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
661 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

528 
WWUS84 KTSA 281019
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
519 AM CDT Wed Apr 28 2021
 
OKZ065-066-071-281045-
Okmulgee OK-Okfuskee OK-McIntosh OK-
519 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MCINTOSH...SOUTHERN
OKMULGEE AND EASTERN OKFUSKEE COUNTIES UNTIL 545 AM CDT...

At 519 AM CDT, a strong thunderstorm was located near Weleetka,
moving northeast at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Okmulgee...                       Okfuskee...
Henryetta...                      Morris...
Weleetka...                       Dewar...
Schulter...                       Grayson...
Hanna...                          Hoffman...
Clearview...                      Raiford...
Vivian...                         Okmulgee State Park...
Pharoah...                        Bryant...
Vernon...                         

This includes Interstate 40 in Oklahoma between mile markers 221 and
250.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 1000 AM CDT for southeastern,
northeastern and east central Oklahoma.

LAT...LON 3562 9624 3567 9585 3523 9567 3519 9578
      3520 9580 3518 9583 3519 9587 3515 9589
      3514 9592 3515 9595 3515 9598 3529 9598
      3529 9631
TIME...MOT...LOC 1019Z 244DEG 36KT 3536 9616 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 28, 4:30 AM CDT, 49 minutes earlier.

Area forecast discussion, Apr 28, 4:30 AM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
430 AM CDT Wed Apr 28 2021

.DISCUSSION...
Several rounds of showers and thunderstorms will continue through
tonight, before ending from northwest to southeast late tonight
and Thursday as a cold front pushes through the area. An almost
tropical like airmass is in place over the area with deep
moisture, low LCL's, and moderate to strong low level shear. This
has resulted in rather innocuous looking storms showing low level
rotation overnight. The main severe weather threat through the
morning will continue to be tornadoes from low-topped convection.

Outflow boundaries from morning convection will likely determine
where any severe storms may fire later this afternoon into the
evening. The overall best severe parameters will likely be to our
southwest though. Locally heavy rainfall will be a bigger concern
in our area by later today and tonight, with both flash flooding
and main-stem river flooding possible depending on just where the
heavier rain swaths set up.

We will dry out later Thursday through Saturday, but the model
consensus has shifted much farther north with the track of the
upper system once it finally ejects out of northern Mexico or
southwest Texas. Thus shower and thunderstorm chances will return
Sunday as this system moves over or near the area.

Another storm system may affect the area early next week, but the
usual timing differences exist, so pops have been kept on the
lower side for now.

Stayed fairly close to the National Blend of Models forecast.

&&

.PREV DISCUSSION... /Issued 1234 AM CDT Wed Apr 28 2021/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR cigs will gradually lower to MVFR categories overnight as
areal coverage of rain and thunder begin to increase.
MVFR/IFR cigs and vsbys will prevail through the period in periods
of RA/+RA and thunder. RA/TSRA is expected to end late in the
period across the NE OK sites as a cold front moves through
those sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  60  73  51 / 100  90  30  10
FSM   78  63  75  53 / 100  90  80  20
MLC   76  61  73  52 / 100  90  60  20
BVO   74  58  73  48 /  90  80  20  10
FYV   73  61  71  47 / 100  90  60  10
BYV   72  61  71  49 / 100  90  60  10
MKO   74  61  73  51 / 100  90  50  10
MIO   71  59  73  49 / 100  90  30  10
F10   74  59  73  51 / 100  90  40  10
HHW   80  63  73  55 /  60 100  80  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ049-053>076.

AR...Flood Watch through Thursday morning for ARZ001-002-010-011-019-
     020-029.

&&

SHORT TERM...23
LONG TERM....05

PLATE
Hazardous weather outlook, Apr 28, 5:18 AM CDT, 1 minute before
Hazardous Weather Outlook
National Weather Service Tulsa OK
518 AM CDT Wed Apr 28 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
518 AM CDT Wed Apr 28 2021

...SEVERE STORMS AND FLOODING POSSIBLE THROUGH TONIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Southeast of Interstate 44.

DISCUSSION...
Several rounds of showers and thunderstorms will move across the
area today into tonight. Moderate to strong low level shear this
morning will result in a continued chance for rotating storms and
possibly a couple tornadoes. Renewed storm development is expected
later this afternoon into this evening, mainly along leftover
outflow boundaries from the morning storms, and also along a cold
front that will be moving into northeast Oklahoma this evening.
All severe hazards will be possible with these storms. The severe
weather threat is expected to diminish by late evening into the
overnight hours.

Widespread rainfall amounts of one to three inches are expected
through tonight, with locally higher amounts to around five
inches possible where persistent heavier bands of storms set up.
This will result in the potential for both flash flooding and
main-stem river flooding.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential.
FRIDAY...No Hazards.
SATURDAY through TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Showers and thunderstorms will gradually end from the northwest
Thursday. The main upper level storm system will finally move
northeast out of southwest Texas this weekend, and across our
area by Sunday, bringing a chance for showers and thunderstorms
late Saturday night and Sunday.

Another storm system will keep the chances for showers and
thunderstorms going into early next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 28, 1:54 AM CDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
154 AM CDT Wed Apr 28 2021

OKZ054>057-059>062-064-280715-
Tulsa OK-Craig OK-Osage OK-Rogers OK-Pawnee OK-Nowata OK-
Washington OK-Creek OK-Mayes OK-
154 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAIG...ROGERS...
SOUTHEASTERN OSAGE...NORTHWESTERN CREEK...NORTHERN MAYES...SOUTHERN
WASHINGTON...SOUTHERN NOWATA...SOUTHEASTERN PAWNEE AND NORTHERN TULSA
COUNTIES UNTIL 215 AM CDT...

At 151 AM CDT, Thunderstorms were moving across parts of northeast
Oklahoma, moving northeast at 50 mph. Winds from the north side of
the the thunderstorms may produce a few wind gusts up to 50 mph.

Locations in or near the path include...
Tulsa...                          Sand Springs...
Claremore...                      Vinita...
Nowata...                         Pawhuska...
Owasso...                         Pryor Creek...
Skiatook...                       Collinsville...
Verdigris...                      Hominy...
Cleveland...                      Mannford...
Chelsea...                        Barnsdall...
Sperry...                         Oologah...
Oilton...                         Adair...

This includes Interstate 44 between mile markers 244 and 291.

LAT...LON 3637 9509 3602 9661 3665 9648 3679 9501
TIME...MOT...LOC 0651Z 206DEG 46KT 3636 9584
Special weather statement, Apr 28, 2:16 AM CDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
216 AM CDT Wed Apr 28 2021

OKZ057-061-062-280745-
Craig OK-Rogers OK-Mayes OK-
216 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAIG...NORTHEASTERN
ROGERS AND NORTHWESTERN MAYES COUNTIES UNTIL 245 AM CDT...

At 216 AM CDT, a strong thunderstorm was located 3 miles southeast of
Chelsea, moving northeast at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Vinita...                         Chelsea...
Adair...                          Big Cabin...
Pensacola...                      White Oak...
Bushyhead...

This includes Interstate 44 between mile markers 265 and 287.

LAT...LON 3664 9500 3663 9500 3640 9516 3646 9554
      3660 9547 3660 9543 3667 9543 3672 9541
TIME...MOT...LOC 0716Z 228DEG 28KT 3650 9541
Special weather statement, Apr 28, 5:12 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
512 AM CDT Wed Apr 28 2021

ARZ010-019-OKZ069-072-281045-
Washington AR-Crawford AR-Adair OK-Sequoyah OK-
512 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD...
SOUTHWESTERN WASHINGTON...NORTH CENTRAL SEQUOYAH AND SOUTHERN ADAIR
COUNTIES UNTIL 545 AM CDT...

At 512 AM CDT, a strong thunderstorm was located 5 miles southeast of
Bunch, moving northeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm along
with locally heavy downpours.

Locations in or near the path include...
Stilwell...                       Brushy...
Adair State Park...               Lee Creek...
Bunch...                          Maryetta...
Odell...                          Summers...
Morrow...

A Tornado Watch remains in effect until 1000 AM CDT for northwestern
Arkansas...and northeastern and east central Oklahoma.

LAT...LON 3552 9478 3563 9481 3574 9481 3600 9450
      3568 9432
TIME...MOT...LOC 1012Z 226DEG 30KT 3563 9470
Special weather statement, Apr 28, 5:19 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
519 AM CDT Wed Apr 28 2021

OKZ065-066-071-281045-
Okmulgee OK-Okfuskee OK-McIntosh OK-
519 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MCINTOSH...SOUTHERN
OKMULGEE AND EASTERN OKFUSKEE COUNTIES UNTIL 545 AM CDT...

At 519 AM CDT, a strong thunderstorm was located near Weleetka,
moving northeast at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Okmulgee...                       Okfuskee...
Henryetta...                      Morris...
Weleetka...                       Dewar...
Schulter...                       Grayson...
Hanna...                          Hoffman...
Clearview...                      Raiford...
Vivian...                         Okmulgee State Park...
Pharoah...                        Bryant...
Vernon...

This includes Interstate 40 in Oklahoma between mile markers 221 and
250.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 1000 AM CDT for southeastern,
northeastern and east central Oklahoma.

LAT...LON 3562 9624 3567 9585 3523 9567 3519 9578
      3520 9580 3518 9583 3519 9587 3515 9589
      3514 9592 3515 9595 3515 9598 3529 9598
      3529 9631
TIME...MOT...LOC 1019Z 244DEG 36KT 3536 9616

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 1:54 AM CDTSpecial Weather StatementTSACraig, Osage, Rogers, Washington21 min
Apr 28, 2:16 AM CDTSpecial Weather StatementTSACraig29 min
Apr 28, 2:20 AM CDTTornado WarningTSAOkfuskee, Okmulgee40 min
Apr 28, 2:57 AM CDTTornado WarningTSAMuskogee, Okmulgee15 min
Apr 28, 5:12 AM CDTSpecial Weather StatementTSAAdair33 min
Apr 28, 5:22 AM CDTSpecial Weather StatementTSASequoyah23 min
Apr 28, 5:44 AM CDTSpecial Weather StatementTSAOkmulgee16 min
Apr 28, 5:48 AM CDTSpecial Weather StatementTSAAdair27 min
Apr 28, 5:52 AM CDTTornado WarningTSAAdair38 min
Apr 28, 5:54 AM CDTSpecial Weather StatementTSAMcIntosh36 min
Apr 28, 6:03 AM CDTSpecial Weather StatementTSASequoyah27 min
Apr 28, 6:23 AM CDTSpecial Weather StatementTSAMcIntosh37 min
Apr 28, 6:26 AM CDTTornado WarningTSAAdair18 min
Apr 28, 6:45 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Muskogee, Sequoyah5 hr
Apr 28, 6:53 AM CDTSpecial Weather StatementTSAMuskogee52 min
Apr 28, 7:43 AM CDTSpecial Weather StatementTSAAdair, Sequoyah47 min
Apr 28, 7:52 AM CDTFlash Flood WarningTSAAdair, Cherokee5 hr
Apr 28, 8:29 AM CDTFlash Flood WarningTSAAdair4 hr
Apr 28, 9:15 AM CDTRiver Flood WarningTSAAdair, Cherokee, Delaware47 hr
Apr 28, 9:15 AM CDTRiver Flood WarningTSACherokee64 hr
Apr 28, 9:15 AM CDTRiver Flood WarningTSACherokee11 hr
Apr 28, 9:15 AM CDTRiver Flood WarningTSAAdair, Delaware41 hr
Apr 28, 9:18 AM CDTRiver Flood AdvisoryTSACherokee, Delaware23 hr
Apr 28, 9:22 AM CDTRiver Flood WarningTSACreek7 hr
Apr 28, 9:35 AM CDTSpecial Weather StatementTSAPittsburg40 min
Apr 28, 9:58 AM CDTRiver Flood WarningTSASequoyah41 hr
Apr 28, 10:01 AM CDTRiver Flood WarningTSAOkmulgee16 hr
Apr 28, 10:14 AM CDTSpecial Weather StatementTSAMcIntosh, Pittsburg46 min
Apr 28, 10:38 AM CDTAreal Flood AdvisoryTSAMcIntosh, Pittsburg3 hr
Apr 28, 10:40 AM CDTTornado WarningTSAMcIntosh, Pittsburg35 min
Apr 28, 10:49 AM CDTFlash Flood WarningTSAHaskell, McIntosh, Muskogee, Pittsburg, Sequoyah4 hr
Apr 28, 11:09 AM CDTTornado WarningTSAHaskell, McIntosh, Pittsburg31 min
Apr 28, 11:42 AM CDTSpecial Weather StatementTSAHaskell33 min
Apr 28, 12:32 PM CDTAreal Flood WarningTSAAdair, Cherokee, Delaware, Haskell, Latimer, McIntosh and 3 more9 hr
Apr 28, 4:36 PM CDTRiver Flood WarningTSALeFlore3 days
Apr 28, 6:47 AM CDTSpecial Weather StatementTSAWashington43 min
Apr 28, 7:04 AM CDTSpecial Weather StatementTSABenton26 min
Apr 28, 7:20 AM CDTAreal Flood AdvisoryTSABenton, Washington4 hr
Apr 28, 7:34 AM CDTSpecial Weather StatementTSABenton26 min
Apr 28, 7:47 AM CDTSevere Thunderstorm WarningTSABenton, Carroll43 min
Apr 28, 7:58 AM CDTSpecial Weather StatementTSABenton32 min
Apr 28, 8:03 AM CDTTornado Warning Tornado observedTSABenton27 min
Apr 28, 8:13 AM CDTTornado WarningTSACarroll22 min
Apr 28, 8:16 AM CDTSevere Thunderstorm WarningTSABenton, Washington44 min
Apr 28, 8:27 AM CDTSpecial Weather StatementTSACrawford, Washington48 min
Apr 28, 8:40 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington50 min
Apr 28, 9:04 AM CDTSevere Thunderstorm WarningTSACarroll26 min
Apr 28, 9:15 AM CDTSpecial Weather StatementTSACrawford, Franklin, Madison45 min
Apr 28, 9:26 AM CDTSpecial Weather StatementTSACarroll19 min
Apr 28, 9:42 AM CDTAreal Flood AdvisoryTSACarroll, Madison, Washington3 hr
Apr 28, 9:56 AM CDTSpecial Weather StatementTSACarroll, Franklin, Madison34 min
Apr 28, 9:58 AM CDTRiver Flood WarningTSACrawford, Sebastian41 hr
Apr 28, 9:58 AM CDTRiver Flood WarningTSAFranklin, Johnson, Logan70 hr
Apr 28, 10:34 AM CDTSpecial Weather StatementTSAFranklin41 min
Apr 28, 11:34 AM CDTAreal Flood AdvisoryTSACrawford, Franklin3 hr
Apr 28, 11:52 AM CDTFlash Flood WarningTSABenton, Carroll, Crawford, Franklin, Madison, Washington8 hr
Apr 28, 4:42 PM CDTRiver Flood AdvisoryTSACrawford, Franklin19 hr

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.